Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 836, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 7:01 PM CST for Attala County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 7:01 PM CST (01:01 UTC)
- Expired
- Dec 13, 2001, 7:45 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Attala County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 5:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 569 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
924 WUUS54 KJAN 140103 SVRJAN MSC007-140145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 701 PM CST THU DEC 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 745 PM CST * AT 701 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...ALONG THE HOLMES AND ATTALA COUNTY LINE FROM NEAR DURANT TO PICKENS...MOVING EAST AT 55 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL... APPROACH SALLIS AND NEWPORT BY 715 PM... A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3315 8979 3289 8993 3289 8976 3315 8955
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:35 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 13, 5:35 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 535 PM CST THU DEC 13 2001 HAVE UPDATED THE ZONES TO REFLECT THE TORNADO WATCH THAT IS IN EFFECT UNTIL 10 PM. ALSO WORDED IN THE SEVERE POTENTIAL FOR THIS EVENING. .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 17
In the hours before
Local storm report, Dec 13, 6:26 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM 1N POCAHANTAS MS FUNNEL CLOUD
12/13/01 HINDS SPOTTERS REPORTED FUNNEL
CLOUD ON HINDS/MADISON
COUNTY LINE.
0625 PM 2N POCAHANTAS MS WIND DAMAGE
12/13/01 HINDS HINDS COUNTY EOC REPORTED
POWERLINES DOWN NEAR
MADISON COUNTY LINE ON
HIGHWAY 49Local storm report, Dec 13, 6:29 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 2N POCAHANTAS MS WIND DAMAGE
12/13/01 HINDS HINDS COUNTY EOC REPORTED
POWERLINES DOWN NEAR
MADISON COUNTY LINE ON
HIGHWAY 49Local storm report, Dec 13, 6:43 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM RIDGELAND MS WIND DAMAGE
12/13/01 MADISON S.O REPORTED 4 INCH
DIAMETER LIMBS DOWN AT
THE INTERSECTION OF
HIGHWAY 51 AND SCHOOL
STREET.
0640 PM GLUCKSTADT MS 0.75 INCH HAIL
12/13/01 MADISON S.O. REPORTED DIME SIZE
HAIL IN MADISON, SHARON,
GLUCKSTADT, AND CANTON.Local storm report, Dec 13, 6:50 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM RIDGELAND MS WIND DAMAGE
12/13/01 MADISON S.O REPORTED 4 INCH
DIAMETER LIMBS DOWN AT
THE INTERSECTION OF
HIGHWAY 51 AND SCHOOL
STREET.
0640 PM GLUCKSTADT MS 0.75 INCH HAIL
12/13/01 MADISON S.O. REPORTED DIME SIZE
HAIL IN MADISON, SHARON,
GLUCKSTADT, AND CANTON.Special weather statement, Dec 13, 6:56 PM CST, 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 656 PM CST THU DEC 13 2001 ...THUNDERSTORMS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN AND SOUTHERN MISSISSIPPI MAINLY ALONG AND EAST OF A GRENADA...JACKSON... NATCHEZ...LINE THROUGH MIDNIGHT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING STRAIGHT-LINE WINDS AND HAIL UP TO THE SIZE OF QUARTERS. HOWEVER...THUNDERSTORMS ARE DEVELOPING AHEAD OF THIS MAIN LINE...AND THESE STORMS WILL BE CAPABLE OF ROTATING...WITH THE POTENTIAL OF PRODUCING AN ISOLATED TORNADO OR TWO. THE ENTIRE THREAT OF SEVERE WEATHER WILL END ACROSS THE REGION BY 2 AM FRIDAY AS A COLD FRONT MOVES ACROSS THE REGION. RESIDENTS ARE URGED TO REMAIN ALERT TONIGHT. THESE STORMS HAVE DOWNED NUMEROUS TREES AND POWER LINES IN EASTERN LOUISIANA AND WESTERN MISSISSIPPI...AS WELL AS PRODUCING LARGE HAIL. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AND PRODUCE HEAVY RAIN OVER SATURATED GROUND. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Dec 13, 7:00 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM YAZOO CITY MS WIND DAMAGE
12/13/01 YAZOO P.D. REPORTED TREES
DOWN.
0635 PM MADISON MS WIND DAMAGE
12/13/01 MADISON S.O. REPORTED TREES DOWN
IN FAIRFIELD
SUBDIVISION.
0530 PM VICKSBURG MS WIND DAMAGE
12/13/01 WARREN S.O. REPORTED TREES
DOWN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:11 PM CST | Tornado Warning | JAN | Hinds, Madison | 49 min |
| Dec 13, 6:13 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 62 min |
| Dec 13, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
| Dec 13, 6:28 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 47 min |
| Dec 13, 6:34 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Dec 13, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Dec 13, 6:52 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 28 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Rankin, Scott | 66 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Leake | 66 min |
| Dec 13, 6:57 PM CST | Severe Thunderstorm Warning | JAN | Marion | 33 min |
| Dec 13, 7:22 PM CST | Severe Thunderstorm Warning | JAN | Smith | 38 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 46 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Dec 13, 7:55 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Dec 13, 8:30 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 45 min |
| Dec 13, 9:13 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 47 min |
| Dec 13, 9:30 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 90 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.